Home Forums For Caregivers Only Doctor Just Told Me that I will be needing help at home!

  • This topic is empty.
Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #22350
    FloridaNana
    Participant

    My husband and I just returned from a visit with my husband’s medical oncologist. He had a seizure the end of October 2014 and we found out he had 2 metastatic melanoma brain tumors. He had one removed surgically, then stereotactic radiation to the other. He has been so very weak lately that he can barely walk around the house for basic needs. The oncologist wants to start Yervoy treatments next week if they can get it approved by insurance. He told me that I will soon be needing care for my husband at home. Our 30 anniversary is next week, and his 62 birthday the end of the month. We have done nothing to prepare for this, and my husband just keeps saying “it’s gonna be okay”. What am I to do???

    #66309
    Catherine Poole
    Keymaster

    Sorry to hear about your predicament. The radiation should have taken care of the mets. Is your husband B-raf negative or positive? Does he have disease elsewhere, or is he depressed? Do you have family or friends supporting you? Your husband should be seen at a place of melanoma expertise. Where is he going for treatment? We can help you if you tell us a little more.

    #66310
    FloridaNana
    Participant

    Husband is BRAF negative. Yes, have family local. We started out in Tampa, FL, then went to Shands in Gainesville for radiation treatments. Currently seeing oncologist at home that we really like. He suggested starting Yervoy – but my husband is already so weak I am not sure he can take it. If he is not able to get up and walk to bathroom by himself, obviously I will need help with him. It has really surprised me to see how rapidly he has gotten worse! He does have a lymp node that is cancerous in the right paratachial (sp?) region – but they aren’t even worried about that. He has a blood clot in his lung which they can’t do anything about because a blood thinner would cause the tumor to bleed. He was recently hospitalized (which is when we found the blood clot) because he was running a fever and very short of breath – and forgetting words – using wrong ones. He had been off steroids for 2 weeks – but due to all this – they have put him back on steroids. Just got call from docs office that he now has to take meds for sugar – because his A1C was too high – again caused by steroids.

    #66311
    Catherine Poole
    Keymaster

    Ok, sounds like you are in a good place for care. You sound stressed (and rightfully so) and definitely should find out about home health care. The hospital should give you reputable agencies. Also, Medicare should cover some home health visits. If you can call on friends and relatives to help out that would good too. I’m sure your husband wants you to take care of you. Let me know if you need further help in finding home healthcare. You can write me personally: cpoole@melanomainternational.org I have family in your area who might be able to give us some recommendations too.

Viewing 4 posts - 1 through 4 (of 4 total)
  • The forum ‘For Caregivers Only’ is closed to new topics and replies.